Georgia, 2007

Damaging Wind in Georgia, July 19, 2007

July 19, 2007 · NWS CHS · 1 event in 1 county or zone

The combination of a Piedmont trough, afternoon sea breeze, and very unstable environment resulted in isolated showers and thunderstorms across the area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$9,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

The combination of a Piedmont trough, afternoon sea breeze, and very unstable environment resulted in isolated showers and thunderstorms across the area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jul 19, 6:35 PM EST, 45 minutes earlier.

Area forecast discussion, Jul 19, 6:35 PM EST, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
735 PM EDT THU JUL 19 2007

.SYNOPSIS...
AN UPPER LEVEL RIDGE WILL CONTINUE PUSHING SOUTH AS A SURFACE
FRONT APPROACHES THE AREA FROM THE NORTHWEST. THE FRONT IS
EXPECTED TO CROSS THE AREA FRIDAY NIGHT OR EARLY SATURDAY THEN
MOVE TO WELL SOUTH OF THE AREA ON SUNDAY...WITH HIGH PRESSURE THEN
BUILDING IN THROUGH THE FIRST HALF OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A TROUGH LOCATED TO THE NORTHWEST OF THE AREA WILL CONTINUE TO
STRENGTHEN. THIS WILL AID IN ISOLATED SHOWERS/THUNDERSTORMS
DEVELOPING ACROSS THE AREA THIS EVENING. THE CONVECTION SHOULD
SHIFT OFFSHORE OVERNIGHT WITH THE CU FIELD DISSIPATING OVER LAND
AFTER SUNSET. THE SEA BREEZE CONTINUES TO STAY PINNED TO THE COAST
WITH THE WESTERLY FLOW IN PLACE...BUT SHOULD PUSH INLAND LATER
THIS AFTERNOON.

TEMPERATURES OVERNIGHT WILL BE SIMILAR TO LAST NIGHT WITH MID 70S
INLAND TO UPPER 70S NEAR THE COAST.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
GFS AND NAM ARE IN SLIGHT DISAGREEMENT OVER THE PASSAGE OF THE
FRONTAL BOUNDARY AS GFS SEEMS TO BE A BIT SLOWER PUSHING IT
THROUGH THE AREA. HAVE AGREED WITH THE SLOWER GFS AS THIS TIME OF
YEAR IS MORE DIFFICULT FOR FRONTS TO MAKE IT TO OUR AREA.

EXPECT CONVECTION TO BE GREATER ON FRIDAY AFTERNOON DUE TO THE
FRONTAL BOUNDARY AND LIFT PROVIDED BY THE SHORT WAVE OUT AHEAD.
WILL MAINTAIN CHC POPS ACROSS THE AREA ON FRIDAY.

WESTERLY FLOW CONTINUES TOMORROW AHEAD OF THE FRONT THUS
CONTRIBUTING TO ANOTHER DAY WITH TEMPERATURES REACHING INTO THE
MID 90S. MAV SEEMS TO BE A BIT WARMER THE LAST FEW
DAYS...THEREFORE HAVE UNDERCUT GUIDANCE A COUPLE DEGREES.

MODELS FAIRLY CONSISTENT AT DEVELOPING A FAIRLY DEEP EAST COAST
UPPER LEVEL TROF FOR THIS TIME OF THE YEAR DURING THIS PERIOD.
INITIAL COLD FRONT ASSOCIATED WITH FEATURE EXPECTED TO MOVE
THROUGH THE AREA FRIDAY NIGHT AND EARLY SATURDAY MORNING. A
REINFORCING COLD FRONT EXPECTED TO PRESS THROUGH THE AREA SATURDAY
NIGHT AND INTO EARLY SUNDAY. FAVOR THE SLOWER MOVEMENT OF THE
INITIAL FRONT AS DEPICTED BY THE GFS. THE MODELS IN GENERAL TEND
TO BE TOO AGGRESSIVE WITH THE MOVEMENTS OF FRONTS AT THIS LATITUDE
DURING THE MIDDLE OF SUMMER AND THINK THAT MAY BE THE CASE WITH
THE 12Z NAM. SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED ALONG
AND AHEAD OF THE FRONT FRIDAY NIGHT...WITH MOST OF THE ACTIVITY
LIKELY DYING OFF BY MIDNIGHT.

LINGERING LOW LEVEL MOISTURE AND SOME CONVERGENCE AS THE
REINFORCING FRONT APPROACHES WILL KEEP THE THREAT FOR MAINLY
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS IN THE FORECAST
FOR SATURDAY. LOWEST POPS IN THE WEST WITH HIGHEST IN THE SOUTH
CLOSER TO THE DEEPER MOISTURE. FOR SUNDAY AFTERNOON AND SUNDAY
EVENING WILL KEEPS POPS CONFINED TO SOUTHERN PORTIONS OF THE AREA
IN CLOSER PROXIMITY TO FRONT AND DEEPER MOISTURE. FOR FRIDAY NIGHT
THROUGH SATURDAY NIGHT WENT WITH HIGHER POPS THAN GFS AT MOST
SITES AS MOST OTHER GFS ENSEMBLE MEMBERS ARE INDICATING HIGHER
POPS DURING THE PERIOD.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
QUESTIONS REMAIN ON WHETHER LONG WAVE WILL RETROGRADE ALLOWING
SHOWERS AND THUNDERSTORMS TO REMAIN AROUND THE AREA LONGER THAN
EXPECTED. KEPT SLIGHT CHANCE OF POPS AS SECONDARY FRONT IS
EXPECTED TO SLOWLY MOVE TO OFFSHORE WATERS SUNDAY NIGHT. ONCE THIS
FRONT HAS PASSED...CONDITIONS SHOULD BE RELATIVELY THE SAME
THROUGH THE REST OF THE EXTENDED PERIOD WITH SCATTERED SHOWERS AND
THUNDERSTORMS POSSIBLE MAINLY ALONG THE SEA BREEZE. THE GFS
SUGGESTS A LOW FORMING OVER THE NORTH CENTRAL GULF WHICH MAY BRING
US ISOLATED SHOWERS AND THUNDERSTORMS ON MONDAY. HIGH PRESSURE
HOWEVER...SHOULD RIDGE INTO THE AREA FROM THE ATLANTIC THUS
DIMINISHING THE EFFECTS OF THIS LOW PRESSURE CENTER OVER OUR CWA.
SEVERAL WEAK 500 MB SHORTWAVES ARE FORECASTED TO SWING AROUND THE
BACK SIDE OF THE SLOW MOVING TROUGH FOR TUESDAY AND WEDNESDAY.
WITH WINDS EXPECTED TO REMAIN SOUTHEASTERLY AND LOW LVL MOISTURE
RETURN ABUNDANT...SCATTERED SHOWERS AND THUNDERSTORMS ARE IN THE
FORECAST...WITH THE MAIN FOCUS BEING ALONG THE SEA BREEZE.

NOT MUCH OF RELIEF ONCE THE FRONTS PASSES SUNDAY. WE WILL SEE
HIGHS IN THE UPPER 80S ALONG THE COAST AND IN THE LOWER 90S
INLAND ON MONDAY. HIGH PRESSURE WILL BEGIN TO RIDGE IN OVER THE
REGION. WITH AN EAST TO SOUTHEAST ONSHORE PATTERN REMAINING...LOW
LVL MOISTURE WILL CONTINUE TO LEAD TO STICKY CONDITIONS. HIGHS
WILL STEADILY INCREASE TOWARDS THE END OF THE EXTENDED EXCEPT
WHERE CLOUD COVER MAY BE SEEN AS A NEW SYSTEM APPROACHES THE AREA
AT THE END OF THE PERIOD. GENERALLY HIGHS IN THE LOW 90S WITH LOWS
IN THE LOWER 70S CAN BE EXPECTED THROUGH THE ENTIRE EXTENDED
PERIOD.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
CONVECTION AT KSAV WILL MOVE E OF THE TERMINAL THIS EVE...WITH ANY
TSRA MOVING AWAY BY 01Z. WE WILL ALSO KEEP WATCH ON POTENTIAL FOR
INTERACTION OF OUTFLOW BOUNDARY WITH THE SEA BREEZE NEAR KCHS
WHERE WE HAVE CUMULONIMBUS UNTIL 02Z. THEREAFTER THE FCST AT BOTH
SITES IS FOR VFR CONDITIONS TONIGHT...WITH CURRENT THOUGHTS THAT
THERE IS TOO MUCH WIND OFF THE SURFACE AND THAT CROSS-OVER TEMPS
ARE TOO LOW FOR ANY FOG.

SEA BREEZE WILL BE PINNED OVER OR NEAR THE COAST FRI AFTN...WITH
DEEP WLY FLOW THROUGHOUT. HOWEVER...WITH APPROACHING FRONTAL
BOUNDARY FROM THE NNW WE COULD SEE SOME TSRA DEVELOP LATE IN THE
FCST PERIOD IF ACTIVITY MOVING IN FROM THE W AND NW IS ABLE TO
INTERACT WITH THE SEA BREEZE. THEREFORE WILL CARRY CUMULONIMBUS
CLOUDS AT BOTH SITES LATE FRI.

EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL GENERALLY
PREVAIL...HOWEVER THERE IS THE POTENTIAL FOR MVFR OR IFR
CONDITIONS TO DEVELOP IN SAT WITH A COLD FRONT IN THE VICINITY.

&&

.MARINE...
RECENT REPORTS FROM MESO NET SITES AT FOLLY BEACH AND SULLIVANS
ISLAND...AS WELL AS THE NDBC SITE FBIS1 INDICATE THAT WINDS ARE AT
LEAST 15-20 KT NEAR THE LOWER PORTION OF THE CHARLESTON HARBOR. AS
A RESULT WE WILL RAISE A SCSEC FOR AMZ330 THROUGH AT LEAST THIS
EVE.

A LOW LEVEL JET WILL DEVELOP OVERNIGHT ONCE AGAIN ACROSS THE
COASTAL WATERS AS THE TROUGH TO OUR NORTHWEST STRENGTHENS
RESULTING IN A PINCHED GRADIENT. EXPECT WINDS TO INCREASE TO 15
KNOTS NEARSHORE WITH THE OFFSHORE GA WATERS APPROACHING 20 KNOTS.
THE SCENARIO IS SIMILAR TO LAST NIGHT...THEREFORE WILL HEADLINE
SCEC IN THE OUTER GA WATERS THROUGH TONIGHT. SOUTHWESTERLY WINDS
WILL DECREASE 10 TO 15 KNOTS AFTER DAYBREAK. A FRONTAL BOUNDARY
WILL APPROACH THE WATERS LATE FRIDAY EVENING. SEAS WILL GENERALLY
BE 2 TO 4 FEET.

WINDS GENERALLY AT OR BELOW 10 KNOTS FRIDAY NIGHT THROUGH SATURDAY
NIGHT AND AT OR BELOW 15 KNOTS ON SUNDAY WILL RESULT IN FAIRLY
TRANQUIL CONDITIONS IN THE COASTAL WATERS. SEAS SHOULD BE AT OR
BELOW 3 FEET WITHIN 20 MILES OF SHORE AND AT OR BELOW 4 FEET IN THE
GEORGIA WATERS 20 TO 60 MILES OFFSHORE.

NOT MUCH EXPECTED WILL BE GOING ON IN THE MARINE WATERS FOR THE
EXTENDED. WINDS WILL REMAIN 10 TO 15 KNOTS THROUGH THE ENTIRE
EXTENDED PERIOD. WAVES 2 TO 3 FEET NEAR SHORE WITH SOME 4 FEET WAVES
IN OUR OUTER COASTAL WATER ZONES SHOULD BE OBSERVED. MOST ACTIVITY WILL BE
CONTRIBUTED TO SWELL WITH A PROLONGED EAST TO SOUTHEAST WIND PATTERN.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

33/REV/DPB/MTE
Hazardous weather outlook, Jul 19, 3:05 PM EST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT THU JUL 19 2007

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>051-202015-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
405 PM EDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

STRONG/SEVERE THUNDERSTORMS...SCATTERED STRONG TO SEVERE
THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AFTERNOON INTO FRIDAY
EVENING AS A COLD FRONT APPROACHES THE AREA FROM THE NORTHWEST.
GUSTY WINDS...HAIL...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL
ARE ALL POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 19, 5:29 PM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
629 PM EDT THU JUL 19 2007

SCZ047-051-192330-
COASTAL JASPER-INLAND JASPER-
629 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL IMPACT JASPER COUNTY THROUGH 730 PM
EDT...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR EBENEZER...OR
ABOUT 11 MILES EAST OF SPRINGFIELD...MOVING EAST AT 15 MPH.

AREAS IN AND AROUND HARDEEVILLE...JASPER...PRITCHARD...PURYSBURGH...
SWITZERLAND...TILLMAN AND EBENEZER WILL BE IMPACTED THROUGH 730 PM
EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 19, 5:32 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
632 PM EDT THU JUL 19 2007

GAZ114-192300-
TATTNALL-
632 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL IMPACT TATTNALL COUNTY THROUGH 700 PM
EDT...

AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND GUSTY
WINDS OF 35 TO 45 MPH.  THIS STORM WAS LOCATED NEAR FIVE POINTS...OR
ABOUT 16 MILES SOUTHEAST OF REIDSVILLE...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND GLENNVILLE WILL BE IMPACTED THROUGH 700 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 19, 5:43 PM EST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
643 PM EDT THU JUL 19 2007

GAZ101-114-116-118-119-137-138-SCZ047-051-192330-
COASTAL CHATHAM-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND
CHATHAM-INLAND JASPER-INLAND LIBERTY-LONG-TATTNALL-
643 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...TATTNALL COUNTY...
EFFINGHAM COUNTY...BRYAN COUNTY...LIBERTY COUNTY...CHATHAM COUNTY AND
JASPER COUNTY THROUGH 730 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 1/2 INCH HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES EAST OF SPRINGFIELD TO 10 MILES SOUTH OF
PEMBROKE TO 14 MILES NORTHWEST OF LUDOWICI...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND HARDEEVILLE...ALLENHURST...BLOOMINGDALE...
...FORT STEWART...GARDEN CITY...HINESVILLE...LUDOWICI...
PEMBROKE...POOLER...RICHMOND HILL...SAVANNAH...SPRINGFIELD...AND
MIDWAY WILL BE IMPACTED THROUGH 730 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THESE THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33
Special weather statement, Jul 19, 6:02 PM EST, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
702 PM EDT THU JUL 19 2007

SCZ048-192330-
BEAUFORT-
702 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 730 PM
EDT...

AT 656 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR HARBORTOWN...OR ABOUT 8
MILES SOUTHWEST OF HILTON HEAD ISLAND...MOVING NORTH AT 5 MPH.

AREAS IN AND AROUND BLUFFTON...HILTON HEAD ISLAND AND PRITCHARDVILLE
WILL BE IMPACTED THROUGH 730 PM EDT. OTHER STORMS WILL ALSO MOVE IN
FROM THE WEST BY 730 PM.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 19, 7:01 PM EST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
801 PM EDT THU JUL 19 2007

GAZ119-200040-
COASTAL CHATHAM-
801 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL IMPACT CHATHAM COUNTY THROUGH 840 PM
EDT...

AT 801 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH.  THIS STORM WAS LOCATED NEAR SKIDAWAY
ISLAND...OR ABOUT 9 MILES SOUTH OF SAVANNAH...MOVING EAST AT 25 MPH.

AREAS IN AND AROUND ISLE OF HOPE...SANDFLY...SKIDAWAY ISLAND AND
WILMINGTON ISLAND WILL BE IMPACTED THROUGH 830 PM EDT.

EXCESSIVE CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. GO QUICKLY INSIDE A COMPLETELY ENCLOSED
BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Jul 19, 7:12 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
812 PM EDT THU JUL 19 2007

GAZ140-141-200100-
COASTAL MCINTOSH-INLAND MCINTOSH-
812 PM EDT THU JUL 19 2007

...STRONG THUNDERSTORMS WILL IMPACT MCINTOSH COUNTY THROUGH 900 PM
EDT...

AT 810 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING 1/2 INCH HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR DARIEN...MOVING
EAST AT 25 MPH.

AREAS IN AND AROUND CARNIGAN...DARIEN...MERIDIAN...RIDGEVILLE...
SAPELO ISLAND AND VALONA WILL BE IMPACTED THROUGH 900 PM EDT.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES UNLESS IT IS AN
EMERGENCY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

33

The radar

The Jacksonville radar (KJAX), 105 km away, was scanning. The volume nearest the first event began at 00:18 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McIntosh

When
July 19, 7:20 PM EST
Where
McIntosh County, 1.18 mi W of Ridgeville
Measured
55 kt (63 mph) estimated gust
Property damage
$9,000
Reported by
Public
Coordinates
31.400, -81.420

Thunderstorm winds likely from a Micro Burst, broke off large Oak tree limbs and toppled trees in an area 100 feet by 100 feet.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2007Every state in 2007This day in weather historyWarnings in Georgia, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47732.